All Journal Entries Journals
Previous | Next

Extreme Break-Out of Acne (possibly the Lamictal?)

Dec 20, 2008 - 3 comments
Tags:

Dermatologist

,

Dermatology

,

estratest acne

,

lamictal acne



I'm a 57 year old woman who was recently diagnosed as being bipolar.  I was put on Lamictal starting with the graduated starter packet.  I did fine with the exception of a few small and painful sores in my mouth (cleared up after about 3 weeks).  With time I'm now up to 300 mg with the Effexor being reduced…I continue to feel better and better.

Shortly after the med, I broke out in acne; my skin was in great shape prior to this.  This acne is not only new to me, but very extreme.  The majority of my upper arms and back are literally covered and my chest and stomach have quite a few.  Some are all red bumps while others have a tiny white spot in the center of the red mark; none of these come out.  I also had some hard large ones on my face and neck which would not come out.  

I made the mistake of going back on Estratest vs Estradiol at the same time.  This makes a direct correlation between meds and side effects difficult for me.  Recently I went back on Estradiol to see if that helped the acne (too recent to tell).

Since I feel so good and they are not painful or do they itch, my understanding is that I am not allergic to the Lamictal.

This is bad.... any and all input will be greatly appreciated.

Thank you.


Comments
Post a Comment
Avatar_n_tn
by cruisefanatik, Jan 30, 2009
just started lamictal 25 mg daily. 10 days in my lower back, top of arms, and stomach/chest area has red bumps/ acne all over. looks very extreme and i have never broken out like this.  Most of them can not be popped and just become more red.  Do you still have this while on the lamictal?

1725147_tn?1309672947
by Katreanna, Jul 03, 2011
Hi!  I can share my expierience with Lamictal and break outs with you that may help you out a little bit.  For starters, I have fair skin that is extremly sensitive; and I used to have very bad acne.  My acne cleared up around age 14, and I started taking Lamictal around age 15.  I took the medication for about 7 months, and started to notice myself breaking out not only just on my face, but in places like my arms and my back, my chest so on.  I went to my doctor about it and they said the side affect is very common and should go away with topical acne treatments.  Unfortunately it did not go away with acne treatments be them OTC or Rx.  So whilst living with this new acne, I one day went to my gyno (not thinking anything of the acne).  I was put on Nuvaring, and within a month all of the acne was gone.  This told me a few things. One, that this was not an allergic reaction to the Lamictal, and two that it may have been hormonal (which is quite common as a change when taking any kind of depression/bipolar medication).  That said, some people are not comfortable taking birth control.  If I were you, I'd say stick with the medication you are on for a while.  See how things turn out.  If things don't start clearing up after maybe 1 month to about 3, than I would check with your prescribing doctor or see a dermatologist.  With my experience the acne/rash can be helped.  I wish you luck!  

Avatar_n_tn
by aselvan881, Jul 07, 2011
Hi, my yelder sister suffered from itching from joint of foot and leg and  i think this acne  or other dermital disease.
i seem to white and brown in colour and while itching the wound some fluieds come from the wound.

this is not pain but heavy itching and previously the wound seems to small picth and day by day the wounds will be increased from this size. what is remedy from this disease. what is the supplements for the above diseas. By Selvan

Post a Comment